Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Flagstaff, AZ

August 13, 2007Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 13, 2007, 10:48 AM MST for Yavapai County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2007, 10:48 AM MST (17:48 UTC)
Expired
Aug 13, 2007, 11:15 AM MST
In force
27 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:00 AM MST, 48 minutes earlier.

Area forecast discussion, Aug 13, 10:00 AM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 13 2007

.SYNOPSIS...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TO DEVELOP TODAY AND FOR THE NEXT SEVERAL DAYS AS MOISTURE
WILL BE IN ABUNDANCE ACROSS NORTHERN ARIZONA.

&&

.DISCUSSION...A MOIST AND VERY UNSTABLE SOUTHEAST FLOW IS IN PLACE
TODAY ACROSS NORTHERN ARIZONA. THE BEST LOCATIONS FOR STORMS TODAY
WILL BE THE NORTHEAST PLATEAUS/CHUSKA MOUNTAINS...WHITE MOUNTAINS
RUNNING NORTHWEST ALONG THE MOGOLLON RIM AND UP INTO THE KAIBAB
PLATEAU TODAY. BOTH THE GFS AND THE NAM DEVELOP A MESO-HIGH
GENERATED BY TSRA OVER PORTIONS OF WESTERN COCONINO COUNTY AND
YAVAPAI COUNTY. THERE IS ALSO 25 TO 35 KNOTS OF FLOW OVER COCONINO
AND YAVAPAI COUNTIES AT STORM TOP LEVEL WHICH WILL MOSTLY LIKELY
HELP A FEW STORMS THAT TAP INTO GOOD CAPE DISPERSE THE MASS AND HAVE
FAIRLY EFFICIENT UPDRAFTS. THE MAIN WEATHER THREAT TODAY WILL BE
ISOLATED HAIL FROM THE STRONGER STORMS MAINLY OVER YAVAPAI AND
COCONINO COUNTIES. THE OTHER CONCERN WILL BE ISOLATED HEAVY RAIN
THREAT ALONG THE PERIPHERY OF THE MESO-HIGH/OUT FLOW BOUNDARY
PROPAGATING WEST AND SOUTH INTO PORTIONS OF THE COCONINO PLATEAU
AREA WEST OF WILLIAMS AND PORTIONS OF YAVAPAI COUNTY ALONG THE VERDE
VALLEY NORTHWARD TOWARD ASH FORK.

GRIDS HAVE BEEN UPDATED TO INCREASE PRECIP CHCS...ZONE FORECASTS
WILL BE UPDATED SHORTLY.
&&

.AVIATION...FOR THE 18Z PACKAGE...THIS AFTERNOON...EXPECT SCT-BKN
CU/TCU WITH BASES NEAR 7-9 KFT AGL...WITH SCT TSRA/-SHRA. STORM
MOTION WILL BE FROM SOUTH TO NORTH...WITH WDLY SCT MVFR CONDITIONS
UNDER THE HEAVIER STORMS. SKIES WILL CLEAR AGAIN AFTER SUNSET THIS
EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TC/DL
Hazardous weather outlook, Aug 13, 9:30 AM MST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON AUG 13 2007

AZZ004>018-037>040-140700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
930 AM MST MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A MOIST AND VERY UNSTABLE ATMOSPHERE WILL BE OVER NORTHERN ARIZONA
TODAY WITH THE FLOW ALOFT MOVING ALONG THE HIGH TERRAIN FROM THE
WHITE MOUNTAINS...ACROSS THE MOGOLLON RIM...AND UP INTO THE KAIBAB
PLATEAU. THIS WILL TEND TO PUSH STORMS TO THE NORTHWEST LATER TODAY.
THE MAIN WEATHER THREAT TODAY WILL BE ISOLD HAIL REPORTS FROM THE
STRONGER STORMS...POSSIBLE HAIL SIZES MAY RANGE FROM A HALF INCH TO
ONE INCH IN DIAMETER...MAINLY FOR PORTIONS OF SOUTHERN COCONINO
COUNTY...YAVAPAI COUNTY AND NORTHERN GILA COUNTY. THERE IS ALSO AN
ISOLATED HEAVY RAIN THREAT OVER PORTIONS OF WESTERN COCONINO COUNTY
SOUTH OF THE COLORADO RIVER...PORTIONS OF YAVAPAI COUNTY AND
NORTHERN GILA COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MOIST AND UNSTABLE AIR MASS WILL BRING DAILY SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.